alexa Bisphosphonate-associated osteonecrosis of the jaws: a review of current knowledge.
Biomedical Sciences

Biomedical Sciences

Journal of Biomedical Engineering and Medical Devices

Author(s): Markiewicz MR, Margarone JE rd, Campbell JH, Aguirre A

Abstract Share this page

Abstract BACKGROUND: Increasing numbers of dental patients are taking bisphosphonate medications for a variety of indications. These drugs may be associated with poor healing, spontaneous intraoral ulceration and bone necrosis in the oral and maxillofacial region. CASE DESCRIPTION: The authors describe a case of osteonecroSis of the jaws in a patient receiving long-term bisphosphonate therapy for cancer. They offer recommendations for management and prevention of oral complications. CONCLUSION AND CLINICAL IMPLICATIONS: It is important that clinicians are aware of the association between bisphosphonate treatment and delayed wound healing and osteonecrosis of the jaws. They should consider referring patients in this population to specialists for even the most routine oral surgery. Clinicians should perform a thorough oral examination in patients before they begin any chemotherapy regimen.
This article was published in J Am Dent Assoc and referenced in Journal of Biomedical Engineering and Medical Devices

Relevant Expert PPTs

Relevant Speaker PPTs

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords